Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2002, 2:51 PM MDT for Curry County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 2:51 PM MDT (20:51 UTC)
- Expired
- Jun 4, 2002, 3:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4073 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WUUS55 KABQ 042051 SVRABQ NMC009-042145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL CURRY COUNTY...OR ABOUT 10 MILES NORTH OF CLOVIS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN CURRY COUNTY OVER RURAL NORTHEASTERN CURRY COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3454 10337 3441 10322 3457 10304 3490 10304
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:12 AM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, Jun 4, 3:12 AM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 AM MDT TUE JUN 4 2002 UPPER LOW TAKING SHAPE OVER SE AZ PER LATEST WV IMAGERY. COLD FRONT HEADED DOWN THE EASTERN PLAINS OF CO...NOW NOSING INTO NE NM. LATEST DATA POINTS TO THIS FRONT BANKING UP AGAINST THE EAST SLOPES OF THE SANGRES...SANDIAS AND MANZANOS TODAY AND MAKING SOUTHWARD PROGRESS TO NEAR DE BACA AND ROOSEVELT COUNTIES...STALLING OUT FOR A SHORT PERIOD AND THEN HEADING FURTHER SOUTH AND WEST TONIGHT. TEMPS ACROSS NE NM WILL BE 15-25 DEGREES COOLER THAN YESTERDAY. THIS COOLER AIR WILL SPREAD SOUTH AND WEST TONIGHT AND TOMORROW...BRINGING COOLER TEMPS TO MOST OF THE STATE BY WEDNESDAY. MODELS AGREE ON THE CURRENT CLOSED CIRCULATION OVER SE AZ OPENING UP LATER TODAY AND MOVING OUT OVER NM. INSTABILITY WILL BE GREATEST ALONG AND JUST AHEAD OF THE FRONT...WHERE SOME STORMS WILL LIKELY BECOME SEVERE. STORMS BEHIND THE FRONT WONT BE AS DEEP...BUT GIVEN THE COOL SURFACE AIRMASS...LARGE HAIL SHOULD BE ABLE TO REACH THE SURFACE. HIGHEST POPS TODAY AND TONIGHT WILL BE OVER THE NORTHEAST QUARTER...WHERE WETTING RAINS AND HIGHER RELATIVE HUMIDITIES WILL HELP OUT FIRE FIGHTERS. EAST WINDS WILL BLOW THROUGH THE GAPS ALONG THE CENTRAL MOUNTAIN CHAIN LATER TODAY...BUT HOW EARLY? THIS LARGELY DEPENDS ON CONVECTION EAST OF THE MOUNTAINS...BUT GIVEN THE WELL DEFINED CIRCULATION TO OUR SW...WHICH THE MODELS MAY BE OPENING UP TOO FAST...WILL FAVOR THE EAST WINDS BREAKING THROUGH SOONER THAN MOS GUIDANCE INDICATES...SO SOMETIME BETWEEN 3-6PM TODAY. THIS WILL HELP DEEPEN EXISTING CONVECTION ALONG AND WEST OF THE RIO GRANDE VALLEY AND GIVE US A DECENT SHOT AT WETTING RAIN THIS EVENING. MODELS SHOW A SECOND LOW FORMING OVER SE AZ TONIGHT AND SINKING SOUTH TO OVER NW MEXICO AND HANGING AROUND TIL FRIDAY...WHEN IT WILL OPEN UP AND GET PUSHED NE OVER NM BY A BIG-OL TROUGH PUSHING INTO THE WEST COAST. WILL STRETCH OUT SLIGHT CHANCE POPS THURSDAY THROUGH SATURDAY BASED ON LATEST ECMWF/NOGAPS AND THEN TREND TOWARD CLIMO. CA ABQ BE 085/058 078/057 084 50232 SAF EE 083/052 076/050 081 50353 TCC EE 076/056 066/055 076 50363 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:33 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 42 min |
| Jun 4, 1:18 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 27 min |
| Jun 4, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 40 min |
| Jun 4, 2:07 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 53 min |
| Jun 4, 2:26 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 49 min |
| Jun 4, 2:34 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 56 min |
| Jun 4, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 66 min |
| Jun 4, 3:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 42 min |
| Jun 4, 3:13 PM MDT | Tornado Warning | ABQ | Guadalupe | 32 min |
| Jun 4, 3:46 PM MDT | Tornado Warning | ABQ | Guadalupe, Quay, San Miguel | 29 min |
| Jun 4, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 49 min |
| Jun 4, 4:14 PM MDT | Tornado Warning | ABQ | San Miguel | 31 min |
| Jun 4, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 45 min |
| Jun 4, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Harding, Quay, San Miguel | 58 min |
| Jun 4, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 45 min |
| Jun 4, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.